Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cyclothymia mood stabilizers-Zyprexa problems Paintmom

Posted by barbaracat on December 22, 2004, at 17:42:39

In reply to Re: Cyclothymia mood stabilizers-Zyprexa problems Mitch, posted by Paintmom on December 22, 2004, at 11:48:38

Hi PaintMom,
Welcome to the wild and sometimes wonderful world of bipolars. Believe me, after the shock wears off you will be glad to have some of your more bizarre symptoms explained - plus you're in great company. So many of the artistically very gifted were and are bipolar. I'm not sure the heights compensate for the sh*tty lows, but they help.

My life has improved so much since I started lithium 2 years ago. Although I still have depressions, they are nowhere near the nightmarish terrors I was getting more and more frequently as I got older, made more and more worse with SSRIs. I'm lucky because I took to lithium right away and do not need the 'therapeutic window' high doses that some pdocs look for in blood tests.

Lexapro could indeed be creating some disorganization simply because it's an SSRI and SSRIs are very destabilizing without a counterbalancing mood stabilizer. When I'm on a manic edge I look like classic ADD - can't pull my thoughts together and put car keys in the fridge and stuff like that.

About topamax - who the heck told you it was a sedating med? It's the most activating of all the mood stabilizers and was way too activating for me - made me feel irritable, anxious and not much better than the bipolar symptoms. I also did not lost weight either. With topamax and lexapro, you're on two rather activating meds for a bipolar. They may be the perfect ones for you, who knows, but be on the lookout if you're results are less than satisfying. Not perfect perhaps, but they should be satisfying.

I truly do believe that the only way you can expect to be successful with the weight thing is to get yourself to a point where you're not too depressed to exercise and then literally FORCE yourself to get out and work out. If you can force yourself to do it every day for 2 weeks, it becomes like a habit you look forward to, but maybe you already know this with a little one at home.

Even if you do find a med that dampens your appetite, it's not enough to simply eat less. I believe that mood disorders with their various chemical soups affect our metabolism in strange ways and the weight gain has little to do with actual food intake, but everything to do with managing metabolism. Some meds will definitely put on weight - again a metabolism thing, not amount of food eaten - and some may lessen your appetite just a bit, but there is no getting around the fact that if you want to not start to get steadily more and more porky, you must work out. Them's the facts. Plus, exercise is the world's best AD, just the most annoying to commit to. Anyhow, welcome to our exotic little club. - Barbara


> HI
> So glad to have found this page...Was diagnosed for the past ten years with chronic fatigue, depression, anxiety, SAD,acute insomnia, apnea, yadda yadda yadda.....Low and behold...last week...my therapist...who I really trust...said she thought I might be mildly biopolar...Well..I was depressed already...this threw me into a three day hysteria on my couch with my poodle. (not that bad...I have a ten year old..and I have to try to act "normal" in front of him:)
> So once the shock wore off...I am actually sort of embracing the concept...it explains so much...like why I have felt like I was dropped from another planet!
> Anyway...I am on lexapro...and was on elavil for sleep which was making me gain weight...so now they are trying to add topamax for the moods and ditch the elavil. Mitch...I have the ADD symptoms too...they seem to have gotten worse in the past two years...actually since I went on the lexapro...the doc thinks the lexapro might be throwing me into a mania...(which is kinda fun sometimes...its just the post crash that sucks).
> Anyway...the topamax, they were hoping would be sedative at nite for me...but it has the opposite effect!! Also it is supposed to be a appetite suppresent...but it makes me hungry!!! I am only taking 25 mg.
> Would love to hear everyone's thoughts and am so glad I found this board.
> I ordered the Cyclothemia workbook from Amazon...I'll tell you how it is
> Happy Holidays
> Paitnmom


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:barbaracat thread:9730
URL: http://www.dr-bob.org/babble/20041217/msgs/433032.html